Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 23, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 10, 2017, 1:05 PM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Jun 11, 2017, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2017, 1:05 PM MDT (19:05 UTC)
- In effect from
- Jun 11, 2017, 12:00 PM MDT
- Expired
- Jun 11, 2017, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3486 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS84 KEPZ 101905 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 105 PM MDT Sat Jun 10 2017 ...CRITICAL FIRE CONDITIONS EXPECTED SUNDAY FOR THE SOUTHWEST DESERTS AND LOWLANDS...INCLUDING THE NEW MEXICO BOOTHEEL... .Strengthening southwest winds are returning to the area this weekend and early next week...as an unseasonably potent upper level low pressure system moves over the inter mountain west. With extremely low fuel moistures in place and single digit relative humidities expected...the development of critical fire conditions will occur Sunday afternoon. NMZ111-110300- /O.UPG.KEPZ.FW.A.0019.170611T2000Z-170612T0200Z/ /O.NEW.KEPZ.FW.W.0023.170611T1800Z-170612T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 105 PM MDT Sat Jun 10 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 111... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 111. * WIND...25 TO 30 mph with gusts to 40 mph. * HUMIDITY...7 to 11 percent. * THUNDERSTORMS...Thunderstorm development is not expected. * HIGHEST THREAT...is located over the southwest deserts and lowlands...including the New Mexico bootheel. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Be careful if you have to operate gas or electrical powered machinery outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Laney
2 follow-up statements
550 WWUS84 KEPZ 110235 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 835 PM MDT Sat Jun 10 2017 ...CRITICAL FIRE CONDITIONS EXPECTED SUNDAY FOR THE SOUTHWEST DESERTS AND LOWLANDS...INCLUDING THE NEW MEXICO BOOTHEEL... .Strengthening southwest winds are returning to the area Sunday into early next week...as an unseasonably potent upper level low pressure system moves over the inter mountain west. With extremely low fuel moistures in place and single digit relative humidities expected...the development of critical fire conditions will occur Sunday afternoon. NMZ111-111400- /O.CON.KEPZ.FW.W.0023.170611T1800Z-170612T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 835 PM MDT Sat Jun 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE Humidities FOR FIRE WEATHER ZONE 111... * AFFECTED AREA...Fire weather zone 111. * WIND...25 TO 30 mph with gusts to 40 mph. * HUMIDITY...7 to 11 percent. * THUNDERSTORMS...Thunderstorm development is not expected. * HIGHEST THREAT...is located over the southwest deserts and lowlands...including the New Mexico bootheel. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Be careful if you have to operate gas or electrical powered machinery outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 28
781 WWUS84 KEPZ 111224 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 624 AM MDT Sun Jun 11 2017 ...CRITICAL FIRE CONDITIONS EXPECTED SUNDAY FOR THE SOUTHWEST DESERTS AND LOWLANDS...INCLUDING THE NEW MEXICO BOOTHEEL... .Strengthening southwest winds will return again during the afternoon hours today...as an unseasonably potent upper level low pressure system strengthens to our northwest. With extremely low fuel moistures in place and single digit relative humidities expected...the development of critical fire conditions will occur Sunday afternoon. NMZ111-120200- /O.CON.KEPZ.FW.W.0023.170611T1800Z-170612T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 624 AM MDT Sun Jun 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 111... * AFFECTED AREA...Fire weather zone 111. * WIND...25 TO 30 mph with gusts to 40 mph. * HUMIDITY...7 to 11 percent. * THUNDERSTORMS...Thunderstorm development is not expected. * HIGHEST THREAT...is located over the southwest deserts and lowlands...including the New Mexico bootheel. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Be careful if you have to operate gas or electrical powered machinery outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Laney
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 10, 4:39 AM MDT, 8 hours 26 minutes earlier.
Area forecast discussion, Jun 10, 4:39 AM MDT, 8 hours 26 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
439 AM MDT Sat Jun 10 2017
.SYNOPSIS...
Drier and hotter air was in place today, so we will see sunny
skies with temperatures running 4 to 6 degrees above average. For
Sunday through Wednesday we will continue our dry weather with
temperatures running a few degrees above average. By the end of
the week we will still be dry, but temperatures will begin to
creep higher again and many lowland locations will be at or a
little above the century mark by next Friday.
&&
.DISCUSSION...
We have moved back toward more Spring like weather. Currently an
upper level ridge that has been sitting across the area is slowly
weakening and moving off to our east. But before it does it will
help warm our temperatures 4 to 6 degrees above average today which
will put many lowland locations near the triple digit mark.
Surface winds will be a little breezy this afternoon in response
to a developing lea side trough up in Colorado. By Sunday the
upper level ridge will be well to our east, so we will slice a
couple of degrees off of our high temperatures. At the same time
our upper flow will turn more to the southwest in response to a
late season upper trough moving into the Pacific Northwest. We
will be breezy to windy on Sunday afternoon and when you combine
those winds with our very low relative humidities we will start to
see fire weather concerns.
For Monday through Wednesday we will continue to see dry
conditions with sunny skies and temperatures running a few degrees
above normal. Toward the end of the week a flat upper level ridge
will try and build up from the south and that will continue our
dry weather, but it will turn our high temperatures up a few more
degrees. It looks like we will see more triple digit heat in the
lowlands by the end of next week. Looking toward next weekend,
previous model runs had moisture and rain chances returning to our
forecast, but both the current GFS and ECMWF keep the moisture
out of the area and continue our dry and hot weather. As a matter
of fact, both models are now showing an upper level ridge sitting
across much of the southwest U.S. which would mean our highs next
weekend could be very hot.
&&
.AVIATION...Valid 10/12Z-11/12Z
We will see VFR conditions for the next 24 hours. Upper level
high pressure was slowly leaving the area, but before it does the
high will continue our mostly clear skies today. Ceilings will be
unlimited for at least the next couple of days. Surface winds will
be from the west and will be a little breezy by the afternoon. We
will see surface winds of 25012G20KT by later this afternoon. The
gusty winds should taper off around sunset.
&&
.FIRE WEATHER...
After a week of moisture and rain, it looks like fire weather will
be more of a concern this week. For today some drier air was
beginning to move into the region, this will help drop min RH's
below 15% almost everywhere except the highest peaks of the
Sacramento mountains. Winds will approach, but should stay below
critical levels. We will be close to Red Flag conditions today,
but right now it looks like we won't quite make it. On Sunday we
will be even drier and the winds will be a little stronger so we
may see some Red Flag conditions. Currently a Fire Weather Watch
is in effect for Luna and southern Hidalgo County. That watch may
need to be expanded later today, if the forecast trends continue
in that direction.
For Monday we will still be very dry, but winds will back off a
little and should stay below critical levels. As we move through
the week min RH's will continue to get lower with widespread 5 to
7% likely in the lowlands and down to about 10% in the mountains.
Winds will stay below critical levels, so I am not expecting Red
Flag conditions during next week. By the end of next week into
next weekend, I was hoping some moisture would try to slip back
into the region, but the latest model runs are keeping us dry
through next weekend and starting to get us pretty warm.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 101 72 98 70 / 0 0 0 0
Sierra Blanca 98 69 96 68 / 0 0 0 0
Las Cruces 98 65 95 63 / 0 0 0 0
Alamogordo 98 66 95 64 / 0 0 0 0
Cloudcroft 76 53 73 51 / 0 0 0 0
Truth or Consequences 98 64 95 62 / 0 0 0 0
Silver City 90 57 87 54 / 0 0 0 0
Deming 98 62 95 60 / 0 0 0 0
Lordsburg 97 61 94 60 / 0 0 0 0
West El Paso Metro 99 71 97 70 / 0 0 0 0
Dell City 102 69 99 67 / 0 0 0 0
Fort Hancock 101 71 100 71 / 0 0 0 0
Loma Linda 95 67 92 67 / 0 0 0 0
Fabens 101 71 99 70 / 0 0 0 0
Santa Teresa 100 69 97 67 / 0 0 0 0
White Sands HQ 99 68 95 66 / 0 0 0 0
Jornada Range 98 66 95 63 / 0 0 0 0
Hatch 100 64 97 62 / 0 0 0 0
Columbus 99 65 97 62 / 0 0 0 0
Orogrande 99 68 96 67 / 0 0 0 0
Mayhill 86 59 83 56 / 0 0 0 0
Mescalero 86 59 83 56 / 0 0 0 0
Timberon 85 58 81 55 / 0 0 0 0
Winston 89 53 86 51 / 0 0 0 0
Hillsboro 94 60 90 57 / 0 0 0 0
Spaceport 99 63 95 60 / 0 0 0 0
Lake Roberts 88 50 85 48 / 0 0 0 0
Hurley 92 55 89 54 / 0 0 0 0
Cliff 95 56 93 55 / 0 0 0 0
Mule Creek 92 58 89 56 / 0 0 0 0
Faywood 93 58 89 56 / 0 0 0 0
Animas 98 60 94 59 / 0 0 0 0
Hachita 98 61 94 59 / 0 0 0 0
Antelope Wells 97 60 93 58 / 0 0 0 0
Cloverdale 92 58 89 57 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Sunday afternoon through Sunday evening
for NMZ111.
TX...None.
&&
BriceHazardous weather outlook, Jun 10, 11:46 AM MDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1146 AM MDT Sat Jun 10 2017 NMZ401>417-TXZ418>424-111800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1146 AM MDT Sat Jun 10 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight. A few afternoon wind gusts to 30 mph...otherwise no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dry and occasionally breezy winds through the period will increase fire danger. A fire weather watch is in effect Sunday for the western lowlands. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.